caret icon Back to all discussions

Advair or Spirivia Muscle Cramps

Has anyone else experienced muscle cramps with either of these inhalers. I stopped the Spirivia and still having them so, I think it's the advair causing them.

  1. Hi ! I have used Advair in the past and use Spiriva now. I have muscle cramps, but no more than I had before using either of these. Magnesium seems to help me. If I still have them occasionally, I take a shot of pickle juice and it seems to help immediately. Best, Jackie (Moderator)

    1. oh my goodness , that had to of been horrible! I'm so sorry you had to go through that. I hope they have found something that works for you. Jackie (Moderator)

    2. thank you Jackie. I hope so too. Calling Dr in the morning.

  2. Hi , I am on Spiriva respimat , even though I haven’t had any muscle cramps but I am having back pains and horrible mouth dryness. I Am like you not sure if it is the Spiriva or montelukast . Theses are the only two new medicines . Did you have any mouth dryness ?

    1. Hi , if you don’t mine me asking how long were you on Spiriva before you experienced side effects ?Is Breo working for you ? I am also trying to find the best inhaler , always was on Flovent till it stopped working so now am on Arnuity ellipta and the dr mentioned Breo or trelegy .

    2. Hi Rosie, the Breo works for with minimal side effects. I tried Spirivia twice. This last time was for about 5 days and side effects kept getting worse each day. The incruse I started doesn't work well for me and have had some chest discomfort. Ironically, my husband pointed out that I use to take flovent and it helped me. I stopped it because I kept getting thrush. But, at this point I rather deal with the thrush than these more serious side effects. My heart goes out to those who have no choice but to take them. Heartbreaking.

  3. Hi and , and thanks for being engaged in this conversation. It's an interesting topic!
    I will say that medications may be associated with all types of side effects. Some may be common, while still others may not only be less common, but often times not known until someone steps forward and reports them.
    I say this from a wealth of experience with many patients and various medications. If, as each of you suspects, the issues you are discussing (muscle cramping), turns out to be so - you will certainly want to discuss it with your respective physicians.
    I would suggest you keep at it until a diagnosis is reached and a solution found. If the medications are helping then it becomes even more important to find a solution to the side effect concern.
    Please do check back and let us know how this all turns out for you.
    Good luck!
    Leon (site moderator COPD.net)

    1. Hi Kloker, Im no longer taking Symbacort. It didn't help me. I'm taking Breo, incruse and Ventolin. This is 1 day trying incruse and no notice some chest discomfort. Cramping and muscle is improving since I stopped the Spirivia though. I have the ipo & Albuterol ampsules if needed. But I was taking atrovent and the main ingredient is the ipo. I had a bronchospasm attack. I guess they call it. Couldn't not breath. It was terrifying. What is I've never heard of the other medicine. I will look it up. Thank you for the helpful feedback. I appreciate it.


    2. Hi again, threexblessd - this sounds promising, as you said. Let's hope the improvement continues moving forward.
      Good luck and please do keep us posted.
      All the best,
      Leon (site moderator COPD.net)

  4. Yes I did.

    1. what did he suggest?

or create an account to reply.